question-icon

How Is Lymphatic Drainage Problem Treated For A Patient With Ovarian Cancer ?

default
Posted on Sun, 29 Apr 2012
Question: Hi
My Mother was diagnosed with ovarian cancer earlier this year in February. She is 61 years old. She had complete hysterectomy and she underwent 6 rounds of taxol and carboplatin treatment. Her CA levels are below 35 but as a consequence of this treatment she has swelling and pain in her hands and legs. She is taking 2 220mg of Alleve couple of times a day to manage her pain. But she still has swelling in her fingers, hands and legs. She also has shoulder pain.
She is also taking diuretics. Can you please advice me as to how I can help her to bring down her swelling so that she can function and perform her day today activities. Also is taking Alleve for a prolonged period of time ok? She also takes medicines for blood pressure and cholesterol. Please advice me kindly.

Thanks
Usha XXXXXXX
doctor
Answered by Dr. Rakhi Tayal (3 hours later)
Hello XXXXXXX

Thanks for writing to us.

I have read through details and my opinion is as follows:

Body aches can occur after ovarian cancer chemotherapy. The swelling in her limbs after cancer chemotherapy can happen due to lymphatic drainage problem. A follow up visit to her treating oncologist will be helpful in excluding any secondaries blocking the lymphatics.

The other possible cause of bone pains and shoulder pain is usually due to calcium deficiency. Here calcium supplements with pain killers will solve the problem to large extent.

Too much of Alleve can cause problems such as gastritis and renal problems. If she is not facing any problem like epigastric pain or excessive acidity then she might continue with Alleve. Alternatively opioid analgesics may be better suited to her problem. You may get them prescribed by her treating physician.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Regards.

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 14031 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
How Is Lymphatic Drainage Problem Treated For A Patient With Ovarian Cancer ?

Hello XXXXXXX

Thanks for writing to us.

I have read through details and my opinion is as follows:

Body aches can occur after ovarian cancer chemotherapy. The swelling in her limbs after cancer chemotherapy can happen due to lymphatic drainage problem. A follow up visit to her treating oncologist will be helpful in excluding any secondaries blocking the lymphatics.

The other possible cause of bone pains and shoulder pain is usually due to calcium deficiency. Here calcium supplements with pain killers will solve the problem to large extent.

Too much of Alleve can cause problems such as gastritis and renal problems. If she is not facing any problem like epigastric pain or excessive acidity then she might continue with Alleve. Alternatively opioid analgesics may be better suited to her problem. You may get them prescribed by her treating physician.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Regards.